Indiana, 2006Flood in Indiana, March 12 to 25, 2006
March 12 to 25, 2006 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 12, 3:39 AM CST, 10 hours 21 minutes earlier.
Area forecast discussion, Mar 12, 3:39 AM CST, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
339 AM CST SUN MAR 12 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUED OVER SOUTHWEST INDIANA AND
NORTHERN PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI
EARLY THIS MORNING. THE PRIMARY FORECAST ISSUE TODAY IS THE
POTENTIAL FOR SEVERE THUNDERSTORMS...WITH THE INITIAL ROUND OF
ACTIVITY THIS MORNING...THEN AGAIN TONIGHT INTO EARLY MONDAY.
FLOODING IS A ALSO A MAJOR ISSUE AS WELL.
LATEST WEATHER MAPS INDICATE A SURFACE BOUNDARY REFOCUSING OVER
SOUTHERN PORTIONS OF INDIANA...ILLINOIS...AND MISSOURI...AIDED BY
THE ONGOING CONVECTION OVER NORTHERN SECTIONS OF THE QUAD STATE.
MODELS CONTINUE TO SHIFT THE MORNING CONVECTION EAST OF THE AREA
BY LATE MORNING TO EARLY AFTERNOON...REFOCUSING NEW CONVECTIVE
DEVELOPMENT WEST OF OUR IMMEDIATE AREA. CURRENT THINKING IS THAT
AT LEAST PARTIAL SUNSHINE MAY RETURN THIS AFTERNOON...HELPING TO
BOOST TEMPERATURES INTO THE UPPER 70S OVER MOST OF THE
REGION...WHICH IS JUST A FEW DEGREES FROM RECORD LEVELS.
AS A CORRIDOR OF 100+ KNOT MID-LEVEL WINDS SHIFTS EAST FROM THE
SOUTHWESTERN STATES INTO THE MIDWEST TONIGHT...LARGE-SCALE FORCING
FOR LIFT WILL INCREASE OVER THE AREA. THIS COUPLED WITH AMPLE
MOISTURE AND INSTABILITY WILL SET THE STAGE FOR YET ANOTHER ROUND
OF THUNDERSTORMS...SOME OF WHICH WILL LIKELY BE SEVERE. IN
ADDITION...LOCALLY HEAVY RAIN WILL BE POSSIBLE UNDER THE STORMS.
THIS COUPLED WITH SEVERAL INCHES OF ANTECEDENT RAINS WILL KEEP THE
POTENTIAL FOR FLOODING ALIVE OVER THE ENTIRE REGION...ESPECIALLY
IN SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...SOUTHWEST INDIANA...
AND LOCATIONS OF WESTERN KENTUCKY BORDERING THE OHIO RIVER.
THE COLD FRONT WILL CROSS THE AREA ON MONDAY...SHIFTING THE THREAT
FOR THUNDERSTORMS TO THE EAST BY AFTERNOON. DEPENDING ON THE EXACT
TIME OF FRONTAL PASSAGE...YET ANOTHER ROUND OF SEVERE ACTIVITY
COULD IMPACT EASTERN SECTIONS OF THE AREA...NAMELY SOUTHWEST
INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY...MONDAY
AFTERNOON.
BEHIND THE FRONT...MUCH COOLER AND DRIER AIR WILL FILTER IN FOR
THE MIDDLE TO LATTER PART OF THE WEEK AS HIGH PRESSURE BECOMES THE
DOMINANT WEATHER FEATURE. EVEN SO...TEMPERATURES ARE EXPECTED TO
BE NEAR SEASONABLE THROUGH THE PERIOD. GENERALLY ACCEPTED A BLEND
OF GUIDANCE VALUES IN THE SHORT-TERM. ALTHOUGH...A HEDGE ABOVE THE
WARMEST GUIDANCE IS PREFERRED THIS AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-CALLOWAY-
CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-GRAVES-
HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-FRANKLIN-
GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-
PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-
WILLIAMSON.
IN...FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-SPENCER-
VANDERBURGH-WARRICK.
&&
RJPHazardous weather outlook, Mar 12, 4:48 AM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
448 AM CST SUN MAR 12 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
448 AM CST SUN MAR 12 2006
...ANOTHER SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE AGAIN TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HIGH RISK OF SEVERE WEATHER NORTH OF A LINE FROM
PERRYVILLE MISSOURI TO WAYNE CITY ILLINOIS. THE REMAINDER OF THE
AREA IS IN A MODERATE RISK FOR TODAY AND TONIGHT.
SEVERE THUNDERSTORMS AND FLASH FLOODING IS A THREAT DURING THE
MORNING HOURS. HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE
POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN IS LIKELY.
THE STORMS SHOULD DIMINISH LATER THIS MORNING...THEN RE FIRE TO OUR
WEST AND MOVE BACK INTO THE AREA TONIGHT. DAMAGING WINDS WILL BE
THE MAIN THREAT...WITH LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE.
HEAVY RAIN IS AGAIN LIKELY.
A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST
INDIANA AND ALL OF WESTERN KENTUCKY ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS MORNING AND AGAIN
TONIGHT. SPOTTERS ARE ASKED TO REPORT ANY FLOODING ALONG WITH
SEVERE WEATHER.
SPODEN
Flood, Gibson
- When
- March 12, 2:00 PM CST to March 25, 6:00 PM CST
- Where
- Gibson County, Princeton
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.350, -87.567
Major flooding of the Patoka River occurred after repeated episodes of widespread thunderstorms. At Princeton, where flood stage is 18 feet, the river crested at 24.00 feet on March 16.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 12 to 18, 200612 deaths · 8 injured · $95 million · 2 events
- Tornadoes in Missouri, March 12, 20064 deaths · 26 injured · $5.0 million · F3 · 2 events
- Tornado in Missouri, March 12, 20061 death · 1 injured · $5.0 million · F3 · 1 event
- Tornadoes and Hail in Arkansas, March 12 to 13, 200612 injured · $18 million · F3 · 12 events
- Tornado in Missouri, March 12, 200619 injured · $1.0 million · F3 · 1 event
- Tornadoes and Hail in Missouri, March 12, 20061 death · 13 injured · $500,000 · F2 · 8 events
- Tornadoes and Hail in Oklahoma, March 12 to 13, 20068 injured · $3.9 million · F3 · 44 events
- Tornadoes and Hail in Missouri, March 12, 20061 death · 6 injured · $4.5 million · F2 · 10 events
- Tornado in Missouri, March 12, 20063 injured · $50 million · F3 · 1 event
- Tornadoes in Missouri, March 12, 200613 injured · $700,000 · F3 · 2 events
- Tornadoes and Hail in Missouri, March 12, 20066 injured · $3.2 million · F3 · 7 events
- Tornado in Missouri, March 12, 20061 death · 5 injured · $800,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493904.